Minnesota, 2010

Dense Fog in Minnesota, March 8 to 13, 2010

March 8 to 13, 2010 · NWS ARX · 4 events in 4 counties and zones

Dense fog was observed periodically across much of southeast Minnesota from the morning of March 8th through the morning of March 12th, with visibilities of zero to one quarter of a mile. After a day of better conditions, dense fog again formed during the early morning hours of March 13th and persisted through noon that day.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Dense fog was observed periodically across much of southeast Minnesota from the morning of March 8th through the morning of March 12th, with visibilities of zero to one quarter of a mile. After a day of better conditions, dense fog again formed during the early morning hours of March 13th and persisted through noon that day. Although dense fog wasn't continuous through this entire time frame, fog was observed throughout much of this time as visibilities varied from zero to two miles.

No accidents or damage were recorded during this extended period of fog.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 7, 3:49 PM CST, 9 hours 11 minutes earlier.

Area forecast discussion, Mar 7, 3:49 PM CST, 9 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CST SUN MAR 7 2010

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

CURRENTLY AS OF 21Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
CONTINUED TO SHOW SPLIT FLOW ACROSS NORTH AMERICA. THE NORTHERN
STREAM REMAINS OVER CANADA...WITH RIDGING CENTERED OVER CENTRAL
CANADA. THE SOUTHERN STREAM CONSISTS OF AN UPPER LOW OVER THE
NORTHERN BAJA PENINSULA...BUILDING RIDGING ACROSS ALL OF THE
PLAINS...AND A WEAKENING UPPER LOW OVER CENTRAL ILLINOIS.
PRECIPITATION ASSOCIATED WITH THE WEAKENING UPPER LOW EXITED ALL OF
THE FORECAST AREA BY NOON...WHILE THE 5000-10000 FT BASE STRATUS
ACCOMPANYING IT HAS BEEN GRADUALLY EXITING THIS AFTERNOON. 12Z GRB
SOUNDING SHOWED WHY THERE ARE NO LOWER CLOUDS...DUE TO PLENTIFUL DRY
AIR BELOW 650MB WHICH HAS BEEN ADVECTING WESTWARD WITH LIGHT EAST
FLOW. GOING TO THE WEST...LOW CLOUDS AND FOG REMAIN PRETTY EXPANSIVE
ACROSS THE DAKOTAS...WESTERN MINNESOTA AND THE WESTERN TWO THIRDS OF
IOWA. THESE ARE ALL LOCATED WEST OF AN INVERTED TROUGH EXTENDING
FROM LOW PRESSURE IN CENTRAL ILLINOIS TO MASON CITY. 12Z ABR
SOUNDING SHOWS THE MORE MOIST LOW LEVELS THERE...AND ALSO PRESENCE
OF A STRONG INVERSION AROUND 900MB.

TONIGHT AND MONDAY...MAIN FOCUS IS ON CLOUD COVER AND DENSE FOG
POTENTIAL. IN THE UPPER LEVELS...RIDGING BUILDING OVER THE PLAINS
WILL SHIFT EAST OVER THE FORECAST AREA...IN RESPONSE TO THE UPPER
LOW IN BAJA CALIFORNIA LIFTING NORTHEAST INTO THE TEXAS PANHANDLE.
SUBSIDENCE UNDER THE UPPER RIDGE...ALONG WITH AN EASTERLY FLOW OF
DRY AIR IN THE LOW TO MID LEVELS...WILL RESULT IN DRY CONDITIONS. IN
ADDITION...THE DRY AIR SHOULD KEEP SKIES CLEAR TO PARTLY CLOUDY...
ALTHOUGH LOW CLOUDS MAY BE A BIT MORE STUBBORN OVER NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN WITH ONLY A FEW CLEAR HOLES. WITH LIGHT
WINDS EXPECTED DUE TO SURFACE RIDGING FORMING OVER THE AREA...LOOK
FOR GOOD RADIATIONAL COOLING TONIGHT. PROBLEM IS THAT DEWPOINTS ARE
RELATIVELY HIGH...IN THE UPPER 20S TO MID 30S...FROM THE RECENT
RAINFALL AND SNOWMELT. TEMPERATURES ARE LIKELY GOING TO DROP THROUGH
THESE DEWPOINTS...ALLOWING FOR FOG FORMATION AND PROBABLY DENSE FOG
TOO. MOST MET AND MAV GUIDANCE FOR THE SITES WITHIN THE FORECAST
AREA SHOW DENSE FOG OCCURRING SOMETIME BETWEEN 09-15Z MONDAY.
ONLY UNCERTAIN AREA FOR DENSE FOG IS TAYLOR..CLARK...JUNEAU AND
ADAMS COUNTIES...SINCE THEY RECEIVED VERY LITTLE RAIN AND DID MIX
SOME OF THE LOW LEVEL MOISTURE TODAY. AFTER COORDINATION WITH
SURROUNDING OFFICES...DECIDED TO GO WITH A DENSE FOG ADVISORY FOR
AREAS BASICALLY ALONG AND SOUTH OF I-94 FROM 06-16Z. CONFIDENCE ON
EXACT LOW TEMPERATURE BESIDES FALLING THROUGH THE DEWPOINT IS
UNCERTAIN...BUT THINK ONCE THE FOG DOES DEVELOP IT WILL BE A SLOW
PROCESS. GOING FORECAST LOWS IN THE MID TO UPPER 20S SEEMS
REASONABLE...COLDEST IN TAYLOR COUNTY. AFTER THE FOG MIXES OUT ON
MONDAY...A DECENT AMOUNT OF SUNSHINE IS EXPECTED...ESPECIALLY EAST
OF THE MISSISSIPPI RIVER AWAY FROM LOWER STRATUS. 850MB TEMPS AROUND
4C SUPPORTS MOST LOCATIONS REACHING INTO THE 40S...WITH THE MORE
FORESTED AREAS NORTH OF I-94 LIKELY CLIMBING INTO THE LOW 50S.

MONDAY NIGHT...UPPER RIDGING CONTINUES TO HOLD ON OVER THE AREA AS
THE UPPER LOW LIFTS INTO CENTRAL KANSAS. SOUTHERLY FLOW WILL DEVELOP
IN THE LOW TO MID LEVELS...WHICH SHOULD BRING AN INCREASE IN
CLOUDS...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. ANY PRECIPITATION
ASSOCIATED WITH ISENTROPIC LIFT IS STILL EXPECTED TO REMAIN
SOUTHWEST OF THE AREA...BACK TOWARDS CENTRAL IOWA. WITH THE
INCREASED CLOUDS WEST OF THE MISSISSIPPI RIVER...LOOK FOR WARMER
READINGS OUT THERE COMPARED TO THE EAST. IN FACT...LOOKS LIKE
POTENTIAL FOR MORE FOG WITH THE CLEARER SKIES EAST OF THE
MISSISSIPPI RIVER...BUT NOT NEARLY AS DENSE AS TONIGHT GIVEN SOME OF
IT SHOULD MIX OUT. GOING FORECAST LOWS LOOK REASONABLE.

TUESDAY AND TUESDAY NIGHT...UPPER LOW IN CENTRAL KANSAS IS SHOWN BY
MODELS TO BEGIN ITS MARCH UP TOWARDS THE REGION...REACHING NORTHEAST
KANSAS BY 00Z WEDNESDAY AND WESTERN IOWA BY 12Z WEDNESDAY. A SURGE
OF RAIN ASSOCIATED WITH ISENTROPIC LIFT / FRONTOGENESIS IS EXPECTED
AHEAD OF THE LOW...MOVING INTO AT LEAST THE NORTHEAST IOWA COUNTIES
TUESDAY MORNING...THEN INTO AREAS SOUTH OF INTERSTATE 94 TUESDAY
AFTERNOON. GIVING EXCELLENT MODEL CONSISTENCY...RAISED THE CHANCES
OF PRECIPITATION UP TO 90 FOR NORTHEAST IOWA...SOUTHEAST MINNESOTA
AND FAR SOUTHWEST WISCONSIN. TAYLOR COUNTY WILL LIKELY STAY
DRY...UNTIL TUESDAY NIGHT WHEN THE BAND OF RAIN MOVES IN. ALL MODELS
INDICATE A PERIOD OF EITHER VERY LIGHT RAIN OR DRIZZLE TUESDAY
NIGHT...BASICALLY IN THE WAKE OF THE SURGE OF ISENTROPIC LIFT /
FRONTOGENESIS. MAY HAVE TO WATCH FOR SOME FOG WITH THE PRECIPITATION
DIMINISHING. THEN LATE IN THE NIGHT...THE APPROACHING HEIGHT FALLS
ASSOCIATED WITH THE UPPER LOW AND A SECOND SURGE OF ISENTROPIC LIFT
SHOULD BRING IN ANOTHER BAND OF RAIN INTO NORTHEAST IOWA AND
SOUTHWEST WISCONSIN. FOR SIMPLICITY FOR PRECIPITATION CHANCES...
BASICALLY HAVE BROUGHT THEM UP TO 60 TO 80 EVERYWHERE FOR TUESDAY
NIGHT. FURTHER INCREASES MAY BE NEEDED. LOOK FOR MILD TEMPERATURES
DURING THIS TIME PERIOD AS SOUTHERLY FLOW BRINGS UP WARMER 850MB AIR
AND HIGHER DEWPOINTS. RAISED LOWS TUESDAY NIGHT ABOUT 5 DEGREES AS A
RESULT. HIGHS ON TUESDAY LOOK REASONABLE.

.LONG TERM...WEDNESDAY THROUGH SUNDAY

MODELS AND GFS/ECMWF ENSEMBLES ARE IN MUCH BETTER AGREEMENT DURING
THIS PERIOD COMPARED TO YESTERDAY...RESULTING IN HIGHER CONFIDENCE
WITH THE FORECAST. IN ADDITION...THEY FOLLOW THE PREVIOUS FORECAST
WELL.

IN THE UPPER LEVEL PATTERN...THE UPPER LOW MOVING INTO IOWA
TUESDAY NIGHT IS FORECAST TO SLOWLY WEAKEN AND MOVE NORTHWEST
WEDNESDAY AND WEDNESDAY NIGHT. THIS IS IN RESPONSE TO A MORE POTENT
UPPER LOW TRACKING ACROSS THE SOUTHERN PLAINS. WITH THE IOWA UPPER
LOW...SHOULD SEE A BAND OF RAIN SHOWERS FORCED BY DPVA AND
ISENTROPIC LIFT MOVE SOUTH TO NORTH ACROSS THE AREA ON WEDNESDAY.
SHOWALTER INDICES GET CLOSE FOR THE NEED TO INTRODUCE THUNDER
(1-2C)...BUT GIVEN THE MARGINALITY...HAVE DECLINED TO MENTION
THUNDER AT THIS TIME. AS THE UPPER LOW WEAKENS...SO DOES THE DPVA
AND ISENTROPIC LIFT...ALLOWING RAIN TO DIMINISH. FOR THURSDAY INTO
FRIDAY...FOCUS SHIFTS TO THAT UPPER LOW CROSSING THE SOUTHERN
PLAINS. MODELS AND ENSEMBLES BRING THE UPPER LOW INTO CENTRAL
ILLINOIS AND INDIANA BY 12Z FRIDAY...WITH A 990S MB LOW ACCOMPANYING
IT. AN INVERTED TROUGH EXTENDING NORTHWEST FROM THE LOW...BACK TO
THE WEAKENING UPPER LOW THAT AFFECTED OUR AREA ON WEDNESDAY...MAY
BRING SOME PRECIPITATION TO THE AREA THURSDAY INTO THURSDAY NIGHT.
FRIDAY IS A LITTLE MORE UNCERTAIN WITH PRECIPITATION. THE 07.00Z
ECMWF/CANADIAN WERE MAINLY DRY FOR FRIDAY AS THE INVERTED TROUGH
DROPS TO THE SOUTH. HOWEVER...THE 07.06Z AND 07.12Z GFS RUNS SPREADS
MORE DEFORMATION PRECIPITATION ON THE NORTH SIDE OF THE 990S MB LOW
INTO THE AREA. NEW 07.12Z ECMWF/CANADIAN HAVE JOINED THE GFS
RUNS...AND THEREFORE HAVE ADDED 20-30 PERCENT CHANCES IN FOR FRIDAY.
THESE MAY NEED EXTENSION INTO FRIDAY NIGHT...BUT KEPT FRIDAY NIGHT
DRY FOR NOW. WITH AN EASTERLY FLOW OF WARMER 850MB AIR...ON THE
ORDER OF 2-4C FOR THURSDAY THROUGH FRIDAY...ONLY RAIN IS EXPECTED.

LOOKING AHEAD TO NEXT WEEKEND...A POTENT UPPER TROUGH IS SHOWN TO
MOVE INTO THE PACIFIC NORTHWEST ON SATURDAY...AND STRETCH FROM
SASKATCHEWAN TO COLORADO ON SUNDAY. UPPER RIDGING BUILDING AHEAD OF
THE POTENT UPPER TROUGH WILL SHIFT EAST INTO THE NORTHERN PLAINS BY
SUNDAY. SUBSIDENCE ON THE EAST SIDE OF THE RIDGE IS EXPECTED TO
RESULT IN DRY WEATHER FOR THE WEEKEND...WITH HIGH PRESSURE
EVENTUALLY BUILDING IN AT THE SURFACE. 850MB TEMPS DO COOL SLIGHTLY
AS THE RIDGE BUILDS IN...BUT ONLY DOWN TO 0C AT MOST. ALTHOUGH
COOLER AIR EXISTS AT 850MB...CLEARING SKIES WILL ALLOW FOR WARMER
HIGHS AND COOLER LOWS.

&&

.AVIATION...TONIGHT THROUGH MONDAY

THE MVFR CEILINGS ACROSS SOUTHWEST WISCONSIN...NORTHEAST IOWA...AND
SOUTHEAST MINNESOTA LATE THIS AFTERNOON. THIS TREND IS EXPECTED TO
CONTINUE INTO THIS EVENING.

WITH A MOIST BOUNDARY LAYER /DUE TO SNOW MELT AND RAIN/ AND LIGHT
WINDS...MVFR FOG IS EXPECTED TO DEVELOP LATE THIS EVENING AND THIS
FOG WILL BECOME DENSE OVERNIGHT. AT THIS TIME...IT LOOKS LIKE BOTH
TAF SITES /KRST AND KLSE/ WILL SEE DENSE FOG FROM 08.09Z AND 08.16Z.

ONCE THE DENSE FOG BURNS OFF...IT IS EXPECTED THAT CEILINGS AND
VISIBILITIES WILL GRADUALLY IMPROVE AND BY LATE MORNING BOTH SHOULD
BE IN THE VFR RANGE.

&&

.HYDROLOGY...

RAINFALL AMOUNTS FROM LAST NIGHT INTO EARLY THIS MORNING WERE NOT
TOO HEAVY...WITH AROUND 0.30 OF AN INCH THE HIGHEST REPORT. SEE THE
LATEST MKEPNSARX FOR RAINFALL AMOUNTS. HOWEVER...THE RELATIVELY MILD
READINGS LAST NIGHT AND TEMPERATURES IN THE 40S TODAY HAS LIKELY
HELPED THE MAJORITY OF THE SNOW PACK IN THE FORECAST AREA TO REACH
FREEZING. ONLY WESTERN PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST
IOWA MAY STILL BE BELOW FREEZING. LUCKILY...TEMPERATURES ARE
EXPECTED TO FALL BELOW FREEZING TONIGHT TO HELP SLOW SNOW MELT. THE
OSCILLATING TEMPERATURES ABOVE AND BELOW FREEZING SHOULD CONTINUE
THROUGH MONDAY NIGHT...MAINTAINING SLOW SNOW MELT.

THE IDEAL SNOW MELT ENDS TUESDAY AS A COUPLE DIFFERENT LOW PRESSURE
AREAS ARE PROGGED TO APPROACH THE REGION...EACH BRINGING WITH THEM
BANDS OF RAINFALL. HEAVY RAINFALL IS NOT EXPECTED...BUT A LONG
DURATION EVENT TOTALING UP TO 1.5 INCHES BY FRIDAY NIGHT IS
POSSIBLE. THE BIGGER PROBLEM IS THAT TEMPERATURES ARE GOING TO STAY
ABOVE FREEZING AT NIGHT FOR A FEW DAYS...ALONG WITH DEWPOINTS. SO
THE SNOW PACK WILL CONTINUE TO RELEASE WATER. HOW QUICK THIS RELEASE
OCCURS IS UNCERTAIN...WHICH WILL DICTATE HOW QUICK STREAMS AND
RIVERS RISE.

CONSIDERED ISSUING AN ESF TODAY...BUT UNCERTAINTY EXISTS ON THE
RELEASE OF WATER. ALSO...LOCAL MODELING ONE OF THE TURKEY RIVER
SITES WITH THE UPCOMING RAINFALL AND INCLUDING ABOUT 0.50 INCH OF
WATER FROM SNOW KEPT THE RIVER JUST UNDER FLOOD STAGE...THANKS TO
THE LONG DURATION RAINFALL. LATER SHIFTS WILL NEED TO CONTINUE
EXAMINING THE ESF POSSIBILITY. FOR NOW...HAVE MAINTAINED THE GOING
TEXT FOR RIVER ISSUES IN THE HWO.

&&

WI...DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY
     FOR WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-
     WIZ055-WIZ061.

MN...DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY
     FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY
     FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...AJ
AVIATION...BOYNE
HYDROLOGY...AJ
Hazardous weather outlook, Mar 7, 3:46 PM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
346 PM CST SUN MAR 7 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-042-
053>055-061-081200-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
346 PM CST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.

...A DENSE FOG ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
10 AM MONDAY MORNING...

.DAY ONE...TONIGHT

WIDESPREAD DENSE FOG IS EXPECTED AFTER MIDNIGHT GENERALLY
SOUTH OF INTERSTATE 94. THIS FOG WILL REDUCE VISIBILITIES TO A
QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD FOG WILL GRADUALLY DISSIPATE BETWEEN 9 AM AND 10 AM
MONDAY.

RUNOFF FROM MELTING SNOW OVER THE NEXT SEVERAL DAYS WILL LIKELY
RESULT IN A SLOW RISE IN AREA CREEKS AND RIVERS. PERSONS WITH
INTERESTS IN LOCATIONS SUBJECT TO SPRING FLOODING SHOULD STAY
ALERT OVER THE COMING WEEKS. BEGIN TAKING PRECAUTIONARY ACTIONS AS
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-043-044-081200-
ADAMS-CLARK-JUNEAU-TAYLOR-
346 PM CST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RUNOFF FROM MELTING SNOW OVER THE NEXT SEVERAL DAYS WILL LIKELY
RESULT IN A SLOW RISE IN AREA CREEKS AND RIVERS. PERSONS WITH
INTERESTS IN LOCATIONS SUBJECT TO SPRING FLOODING SHOULD STAY
ALERT OVER THE COMING WEEKS. BEGIN TAKING PRECAUTIONARY ACTIONS AS
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/BOYNE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 dense fog. Local standard time, as filed.

Dense Fog, Olmsted

When
March 8, 1:00 AM CST to March 13, 11:00 AM CST
Where
Olmsted forecast zone
Reported by
ASOS
Coordinates
44.004, -92.402 (the zone’s center; the record gives no point)

Automated weather observing equipment at Rochester recorded dense fog with visibilities of zero to one quarter of a mile periodically from March 8th through March 13th.

Dense Fog, Fillmore

When
March 8, 1:30 AM CST to March 13, 11:00 AM CST
Where
Fillmore forecast zone
Reported by
AWOS
Coordinates
43.674, -92.090 (the zone’s center; the record gives no point)

Automated weather observing equipment at the Preston Airport recorded dense fog with visibilities of zero to one quarter of a mile periodically from March 8th through March 13th.

Dense Fog, Dodge

When
March 8, 7:30 AM CST to March 13, 12:00 PM CST
Where
Dodge forecast zone
Reported by
AWOS
Coordinates
44.023, -92.862 (the zone’s center; the record gives no point)

Automated weather equipment at the Dodge Center Airport recorded dense fog with visibilities of zero to one quarter of a mile periodically from March 8th through March 13th.

Dense Fog, Mower

When
March 8, 5:30 PM CST to March 13, 12:00 PM CST
Where
Mower forecast zone
Reported by
AWOS
Coordinates
43.672, -92.752 (the zone’s center; the record gives no point)

Automated weather observing equipment at the Austin Airport recorded dense fog with visibilities of zero to one quarter of a mile periodically from March 8th through March 13th.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218757, 218761, 218756, 218760.